2013, 2013(special): 217-226. doi: 10.3934/proc.2013.2013.217

The role of lower and upper solutions in the generalization of Lidstone problems

1. 

Centro de Investigação em Matemática e Aplicações da U.E. (CIMA-CE), Rua Romão Ramalho 59, 7000-671 Évora

2. 

School of Sciences and Technology. Department of Mathematics, University of Évora, Research Center in Mathematics and Applications of the University of Évora, (CIMA-UE), Rua Romão Ramalho, 59, 7000-671 Évora, Portugal

Received  September 2012 Revised  February 2013 Published  November 2013

In this the authors consider the nonlinear fully equation
          \begin{equation*} u^{(iv)} (x) + f( x,u(x) ,u^{\prime}(x) ,u^{\prime \prime}(x) ,u^{\prime \prime \prime}(x) ) = 0 \end{equation*} for $x\in [ 0,1] ,$ where $f:[ 0,1] \times \mathbb{R} ^{4} \to \mathbb{R}$ is a continuous functions, coupled with the Lidstone boundary conditions, \begin{equation*} u(0) = u(1) = u^{\prime \prime}(0) = u^{\prime \prime }(1) = 0. \end{equation*}
    They discuss how different definitions of lower and upper solutions can generalize existence and location results for boundary value problems with Lidstone boundary data. In addition, they replace the usual bilateral Nagumo condition by a one-sided condition, allowing the nonlinearity to be unbounded$.$ An example will show that this unilateral condition generalizes the usual one and stress the potentialities of the new definitions.
Citation: João Fialho, Feliz Minhós. The role of lower and upper solutions in the generalization of Lidstone problems. Conference Publications, 2013, 2013 (special) : 217-226. doi: 10.3934/proc.2013.2013.217
References:
[1]

P. Drábek, G. Holubová, A. Matas, P. Nečessal, Nonlinear models of suspension bridges: discussion of results,, Applications of Mathematics, 48 (2003), 497.   Google Scholar

[2]

J. Fialho, F. Minhós, Existence and location results for hinged beams with unbounded nonlinearities,, Nonlinear Anal., 71 (2009), 1519.   Google Scholar

[3]

M.R. Grossinho, F.M. Minhós, A.I. Santos, Solvability of some third-order boundary value problems with asymmetric unbounded linearities,, Nonlinear Analysis, 62 (2005), 1235.   Google Scholar

[4]

M. R. Grossinho, F. Minhós, A. I. Santos, A note on a class of problems for a higher order fully nonlinear equation under one sided Nagumo type condition,, Nonlinear Anal., 70 (2009), 4027.   Google Scholar

[5]

M.R. Grossinho, F. Minhós, Upper and lower solutions for some higher order boundary value problems,, Nonlinear Studies, 12 (2005), 165.   Google Scholar

[6]

C. P. Gupta, Existence and uniqueness theorems for the bending of an elastic beam equation,, Appl. Anal., 26 (1988), 289.   Google Scholar

[7]

C. P. Gupta, Existence and uniqueness theorems for a fourth order boundary value problem of Sturm-Liouville type,, Differential and Integral Equations, 4 (1991), 397.   Google Scholar

[8]

A.C. Lazer, P.J. Mckenna, Large-amplitude periodic oscillations in suspension bridges: some new connections with nonlinear analysis,, SIAM Review 32 (1990) 537-578., 32 (1990), 537.   Google Scholar

[9]

T.F. Ma, J. da Silva, Iterative solutions for a beam equation with nonlinear boundary conditions of third order,, Appl. Math. Comp., 159 (2004), 11.   Google Scholar

[10]

F. Minhós, T. Gyulov, A. I. Santos, Existence and location result for a fourth order boundary value problem,, Discrete Contin. Dyn. Syst., (2005), 662.   Google Scholar

[11]

F. Minhós, T. Gyulov, A. I. Santos, Lower and upper solutions for a fully nonlinear beam equations,, Nonlinear Anal., (2009), 281.   Google Scholar

[12]

M. Šenkyřík, Fourth order boundary value problems and nonlinear beams,, Appl. Analysis, 59 (1995), 15.   Google Scholar

show all references

References:
[1]

P. Drábek, G. Holubová, A. Matas, P. Nečessal, Nonlinear models of suspension bridges: discussion of results,, Applications of Mathematics, 48 (2003), 497.   Google Scholar

[2]

J. Fialho, F. Minhós, Existence and location results for hinged beams with unbounded nonlinearities,, Nonlinear Anal., 71 (2009), 1519.   Google Scholar

[3]

M.R. Grossinho, F.M. Minhós, A.I. Santos, Solvability of some third-order boundary value problems with asymmetric unbounded linearities,, Nonlinear Analysis, 62 (2005), 1235.   Google Scholar

[4]

M. R. Grossinho, F. Minhós, A. I. Santos, A note on a class of problems for a higher order fully nonlinear equation under one sided Nagumo type condition,, Nonlinear Anal., 70 (2009), 4027.   Google Scholar

[5]

M.R. Grossinho, F. Minhós, Upper and lower solutions for some higher order boundary value problems,, Nonlinear Studies, 12 (2005), 165.   Google Scholar

[6]

C. P. Gupta, Existence and uniqueness theorems for the bending of an elastic beam equation,, Appl. Anal., 26 (1988), 289.   Google Scholar

[7]

C. P. Gupta, Existence and uniqueness theorems for a fourth order boundary value problem of Sturm-Liouville type,, Differential and Integral Equations, 4 (1991), 397.   Google Scholar

[8]

A.C. Lazer, P.J. Mckenna, Large-amplitude periodic oscillations in suspension bridges: some new connections with nonlinear analysis,, SIAM Review 32 (1990) 537-578., 32 (1990), 537.   Google Scholar

[9]

T.F. Ma, J. da Silva, Iterative solutions for a beam equation with nonlinear boundary conditions of third order,, Appl. Math. Comp., 159 (2004), 11.   Google Scholar

[10]

F. Minhós, T. Gyulov, A. I. Santos, Existence and location result for a fourth order boundary value problem,, Discrete Contin. Dyn. Syst., (2005), 662.   Google Scholar

[11]

F. Minhós, T. Gyulov, A. I. Santos, Lower and upper solutions for a fully nonlinear beam equations,, Nonlinear Anal., (2009), 281.   Google Scholar

[12]

M. Šenkyřík, Fourth order boundary value problems and nonlinear beams,, Appl. Analysis, 59 (1995), 15.   Google Scholar

[1]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[2]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[3]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[4]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[5]

Elvise Berchio, Filippo Gazzola, Dario Pierotti. Nodal solutions to critical growth elliptic problems under Steklov boundary conditions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 533-557. doi: 10.3934/cpaa.2009.8.533

[6]

Luke Finlay, Vladimir Gaitsgory, Ivan Lebedev. Linear programming solutions of periodic optimization problems: approximation of the optimal control. Journal of Industrial & Management Optimization, 2007, 3 (2) : 399-413. doi: 10.3934/jimo.2007.3.399

[7]

A. Aghajani, S. F. Mottaghi. Regularity of extremal solutions of semilinaer fourth-order elliptic problems with general nonlinearities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 887-898. doi: 10.3934/cpaa.2018044

[8]

Qian Liu. The lower bounds on the second-order nonlinearity of three classes of Boolean functions. Advances in Mathematics of Communications, 2021  doi: 10.3934/amc.2020136

[9]

Y. Latushkin, B. Layton. The optimal gap condition for invariant manifolds. Discrete & Continuous Dynamical Systems - A, 1999, 5 (2) : 233-268. doi: 10.3934/dcds.1999.5.233

[10]

Carlos Gutierrez, Nguyen Van Chau. A remark on an eigenvalue condition for the global injectivity of differentiable maps of $R^2$. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 397-402. doi: 10.3934/dcds.2007.17.397

[11]

Mansour Shrahili, Ravi Shanker Dubey, Ahmed Shafay. Inclusion of fading memory to Banister model of changes in physical condition. Discrete & Continuous Dynamical Systems - S, 2020, 13 (3) : 881-888. doi: 10.3934/dcdss.2020051

[12]

Yizhuo Wang, Shangjiang Guo. A SIS reaction-diffusion model with a free boundary condition and nonhomogeneous coefficients. Discrete & Continuous Dynamical Systems - B, 2019, 24 (4) : 1627-1652. doi: 10.3934/dcdsb.2018223

[13]

Madalina Petcu, Roger Temam. The one dimensional shallow water equations with Dirichlet boundary conditions on the velocity. Discrete & Continuous Dynamical Systems - S, 2011, 4 (1) : 209-222. doi: 10.3934/dcdss.2011.4.209

[14]

Daoyuan Fang, Ting Zhang. Compressible Navier-Stokes equations with vacuum state in one dimension. Communications on Pure & Applied Analysis, 2004, 3 (4) : 675-694. doi: 10.3934/cpaa.2004.3.675

[15]

Alberto Bressan, Ke Han, Franco Rampazzo. On the control of non holonomic systems by active constraints. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3329-3353. doi: 10.3934/dcds.2013.33.3329

[16]

Manfred Einsiedler, Elon Lindenstrauss. On measures invariant under diagonalizable actions: the Rank-One case and the general Low-Entropy method. Journal of Modern Dynamics, 2008, 2 (1) : 83-128. doi: 10.3934/jmd.2008.2.83

[17]

Mao Okada. Local rigidity of certain actions of solvable groups on the boundaries of rank-one symmetric spaces. Journal of Modern Dynamics, 2021, 17: 111-143. doi: 10.3934/jmd.2021004

[18]

Xinyuan Liao, Caidi Zhao, Shengfan Zhou. Compact uniform attractors for dissipative non-autonomous lattice dynamical systems. Communications on Pure & Applied Analysis, 2007, 6 (4) : 1087-1111. doi: 10.3934/cpaa.2007.6.1087

[19]

Pascal Noble, Sebastien Travadel. Non-persistence of roll-waves under viscous perturbations. Discrete & Continuous Dynamical Systems - B, 2001, 1 (1) : 61-70. doi: 10.3934/dcdsb.2001.1.61

[20]

Vieri Benci, Marco Cococcioni. The algorithmic numbers in non-archimedean numerical computing environments. Discrete & Continuous Dynamical Systems - S, 2021, 14 (5) : 1673-1692. doi: 10.3934/dcdss.2020449

 Impact Factor: 

Metrics

  • PDF downloads (34)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]